MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE
Model Number 8229706
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Unintended Extubation (4564)
Date of Event 04/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis confirmed that visually, there were yellow-colored contaminants on the outside diameter of the cuff balloon and on the distal end of device.There was also surgical tape wrapped near the clamp shell.Under magnification, there were no cracks in the ink traces or pads.Electrically, resistance from end to end shall be less than 200 ohms and the actual measurements were 81.7 ohms (blue), no reading (blue with white stripe), 50 up to 1000 ohms at different areas of the trace pad (red), and in megaohms (red with white stripe) which all electrodes except the blue electrode were out of specification.For further analysis, a stylet was used to manipulate the shape of the device and all electrodes except the blue electrode, again, were out of specification.Functionally, the device was connected to a nim system and submerged in saline and during the electrode channel (vocalis) 1 failed.A stylet was used to manipulate the clamp shell and the device passed the electrode check.Additionally, during functional testing, vocalis 1 had lead off detection (no reading) and vocalis 2 was noisy/erratic feedback.When using a stylet to manipulate the clamp shell, the feedback/response from the device was normal.A review of the global complaint data showed no other complaints about this lot number.This report is being submitted as part of remediation activities associated with capa # 643143, which is addressing mdr reporting gu idance from fdas 1995 preamble, which ensures complaints related to corrections and recalls which were previously reported to fda under 21 cfr 806 are now reported as mdrs; this is not a new malfunction/event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that after patient was intubated, nim wires were plugged into the handpiece to perform an electrode check.Vocalis 1 failed the electrode check.Circulator made sure wires were plugged completely into the handpiece and a new handpiece was also tried with the same results.Circulator contacted with medtronic rep and he suggested to have anesthesia release tension on the tube.The same result occurred after releasing tension and using a glide scope to verify the tube placement had not changed.A new 6.0mm nim tube was obtained.After placement of the new tube, the electrode check passed without issue.There is no known patient injury.The tube was being used in a patient case.After it failed, it was removed and case continued with a neurovision brand tube.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key22477704
Report Number1045254-2025-01721
Device Sequence Number15592178
Product Code ETN
UDI-Device Identifier00643169782587
UDI-Public(01)00643169782587(17)270321(10)0226227428
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K112686
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall,Notification
Type of Report Initial
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8229706
Device Catalogue Number8229706
Device Lot Number0226227428
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2023
Initial Report FDA Received Date07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0696-2024
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale
Patient Weight72 KG